Resources for Patients and Caregivers
While the symptoms of overdose vary depending on the particular stimulant involved and the length and extent of use, the following are common symptoms of stimulant overdose: Rapid rise in heart rate and blood pressure. Shallow or labored breathing. Delirium or confusion.
Wiki Number: 50-Stimulant Intoxication
Resources for Physicians, Counselors and Researchers
4 CURRENT ARTICLES
The world-wide medical research
reports chosen for each diagnosis
Clicking each title opens the
PubMed article’s summary-abstract.
- Detection of unsuspected cathinone and piperazine-type drugs in urine samples positive for methamphetamine and amphetamine collected in emergency departmentsby Isabel Gomila Muñiz on June 23, 2022
CONCLUSION: Detection of METH in intoxicated patients should raise suspicion of probable use of a synthetic cathinone. Patients in whom new psychoactive substances are detected should be kept under observation, and clinical protocols should include referring them to addiction treatment centers.
- Factors associated with patient perceived suboptimal dosing of in-hospital opioid agonist therapy among people who use illicit drugs in Vancouver, Canadaby Saif-El-Din El-Akkad on June 21, 2022
Optimal dosing of opioid agonist therapy (OAT) is essential for treatment success. However, initiation and maintenance of OAT in hospital settings can be challenging given differing levels of opioid tolerance, withdrawal, and intoxication among patients.
- A Chronic Condition Disguised as an Acute Event: the Case for Re-thinking Stimulant Overdose Deathby Elise D Riley on June 17, 2022
Recent reports indicate that stimulant-related deaths are increasing dramatically. People who die from acute stimulant toxicity have high rates of pre-existing cardiovascular disease (CVD), much of which is undiagnosed. Moreover, people who use stimulants with CVD often remain asymptomatic until presenting to an emergency department with an acute event. Prior research shows that symptoms of stimulant toxicity may occur on a regular basis, and that people who die from stimulant toxicity are older...
- Phencyclidine in Drivers and Decedents in Dallas County: A 5-Year Retrospective Review of Toxicological and Demographical Databy Lindsay Glicksberg on June 11, 2022
Presented are phencyclidine (PCP)-positive cases received by the Toxicology Laboratory at the Southwestern Institute of Forensic Sciences (SWIFS) from local law enforcement agencies and the Office of the Medical Examiner (ME) between January 1, 2015, and December 31, 2020. Of the 43,940 requests for testing received during that time, 898 (2.04%) were positive for PCP. These cases were evaluated for PCP concentration, additional/concurrently reported drug concentrations, and demographics. For ME...